MAUDE Adverse Event Report: ZHEJIANG SHUYOU SURGICAL INSTRUMENT CO., LTD. PLUMEPEN ULTRA SURGICAL SMOKE EVACUATION PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ZHEJIANG SHUYOU SURGICAL INSTRUMENT CO., LTD. PLUMEPEN ULTRA SURGICAL SMOKE EVACUATION PENCIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PLPUL2520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5112276) on 12oct22.The current complaint database has been researched for this event and there were no findings.The report was found to be written against plpul2520, plumepen ultra surgical smoke evacuation pencil.It was stated that the device was being used during an unknown procedure that occurred on (b)(6) 2022.The report stated, ¿while using the plumepen smoke evacuation pencil bovie, during surgical procedure, the blade fell out while in use at the surgical site.Also noted that a plastic piece from inside the plastic sheath on the distal end of the bovie fell into the patient.The piece was retrieved.The patient was not injured as a result of this event.¿.The component was retrieved from the patient.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date, the device has not been returned for evaluation and no photographic evidence has been provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 29 complaints, regarding 41 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that the plumepen®ultra is equipped with several key features for the surgeon¿s convenience.Surrounding the electrode blade is a translucent plastic tube that allows the blade and tube to be positioned at varying lengths to most effectively capture surgical smoke plume as it is created.Rotate the cam locking mechanism to the unlock position.Extend capture port / blade to desired length.Please note capture port and blade move together.Turn the cam locking mechanism back to the lock position and ensure that the tube is securely locked in place.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
PLUMEPEN ULTRA SURGICAL SMOKE EVACUATION PENCIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ZHEJIANG SHUYOU SURGICAL INSTRUMENT CO., LTD.
anji economic development zone
anji county, huzhou city 31121 0
CH  311210
Manufacturer (Section G)
ZHEJIANG SHUYOU SURGICAL INSTRUMENT CO., LTD.
anji economic development zone
anji county, huzhou city 31121 0
CH   311210
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15674267
Report Number1320894-2022-00219
Device Sequence Number12377513
Product Code GEI
UDI-Device Identifier20845854061227
UDI-Public(01)20845854061227(17)250413(10)041722
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model NumberPLPUL2520
Device Catalogue NumberPLPUL2520
Device Lot Number041722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic